Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 294, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 7, 2001, 9:37 PM CDT for Chariton County, Linn County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 9:37 PM CDT (02:37 UTC)
- Expired
- Sep 7, 2001, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chariton County, MO, Linn County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 9:58 PM CDT | Thunderstorm Wind 61 E | Mike, MO | Numerous large trees uprooted and damage to a fence reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2654 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 080237
SVRMCI
MOC041-080330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT FRI SEP 7 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1030 PM CDT
* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF TRIPLETT TO
26 MILES SOUTH OF BRUNSWICK...OR FROM 20 MILES SOUTHEAST OF
CHILLICOTHE TO 4 MILES SOUTH OF MARSHALL...MOVING NORTHEAST AT 65
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MENDON AT 945 PM CDT
ROTHVILLE AT 950 PM CDT
SHANNONDALE AT 955 PM CDT
WIEN AT 1000 PM CDT
EXTREMELY DAMAGING...HURRICANE FORCE WINDS OF 70 TO 80 MPH...CAN BE
EXPECTED WITH THIS STORM. MOVE INDOORS...TO A CENTER LOCATION ON THE
LOWEST FLOOR OF A BUILDING OR HOME. STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3969 9326 3945 9324 3926 9291 3936 9274
3969 9270
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:55 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 7, 4:55 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 PM CDT FRI SEP 7 2001 A DEEP TROUGH OVER THE CENTRAL UNITED STATES WILL PROVIDE ACTIVE WEATHER FOR THE WEEKEND. THE FIRST OF A PAIR OF SHORTWAVES PASSED THROUGH THE REGION LAST EVENING. TIMING THE SECOND WILL PROVIDE THE MAIN FORECAST CHALLENGE FOR THIS PACKAGE. MODELS INITIALIZED SIMILARLY...BUT DIFFERENCES ARISE IN HANDLING THE STRENGTH AND SPEED OF THE SHORTWAVE DIVING INTO COLORADO. I GAVE PREFERENCE TO THE AVIATION MODEL. THE FASTER...MORE OPEN SOLUTION SHOULD VERIFY BETTER WITH A FAST NORTHERLY FLOW. THE KICKER FOR THE SYSTEM WAIL BE A POTENT UPPER LOW CURRENTLY MOVING THROUGH NWRN CANADA. THE FASTER SOLUTION SHOULD MEAN THAT THE THREAT OF SHOWERS SHOULD END OVER NRN MO BY EARLY IN THE AFTERNOON ON SUNDAY. AREAL COVERAGE FOR THE SHOWERS SHOULD BE PRETTY SUBSTANTIAL. THE DEEP LAYER MOISTURE AND INSTABILITY AVAILABLE TO THE EVENT LAST EVENING WILL BE SOUTH OF THE FORECAST AREA ON SUNDAY...BUT THE VIGOROUS NATURE OF THE SYSTEM SHOULD ALLOW FOR GOOD COVERAGE. THE RIGHT ENTRANCE REGION OF 100KT JET...STRONG CONVERGENCE OF Q-VECTORS...AND A ISENTROPIC LIFT OVER THE FRONT AT 850MB SHOULD COME TOGETHER EARLY SUNDAY MORNING. THE ONLY THING PREVENTING ME FROM INSERTING CATEGORICAL POPS INTO THE SRN TIER IS TIMING. ARRIVAL OF THE RAIN WILL LIKELY BE WITHIN A FEW HOURS OF SUNRISE. FOR THE NWRN MO AND NERN KS DEEP LAYER MOISTURE IS NOT AS ABUNDANT...SO HIGH CHANCE POPS WILL DO FOR NOW. SUNDAY NIGHT WILL BE THE COOLEST NIGHT IN MONTHS. SKIES SHOULD BE CLEAR FOR THE MAJORITY OF THE NIGHT. I PREFER THE COOLER AVIATION GUIDANCE...AND UPPER 40S ARE POSSIBLE NORTH OF HIGHWAY 36 WITH A COOL AND DRY AIRMASS HEADED THIS WAY. NEXT WEEK LOOKS DRY. LOW LEVEL MOISTURE FROM THE GULF WILL BE SLOW TO RETURN. MRF PROGS 850MB FLOW OUT OF THE NW THROUGH THURS. HAVE MADE NO CHANGES TO THE EXTENDED. .EAX... KS...NONE. MO...NONE. KOCH
In the hours before
Local storm report, Sep 7, 8:23 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM RAYMORE MO 70 MPH TSTM GUST
09/07/01 CASS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Sep 7, 8:28 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM OAKWOOD MO 60 MPH TSTM GUST
09/07/01 CLAY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Sep 7, 8:33 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
833 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0827 PM ADRIAN MO WIND DAMAGE
09/07/01 BATES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
LOTS OF TREES DOWN.
0829 PM 3 NW PLEASANT HILL MO 65 MPH TSTM GUST
09/07/01 CASS REPORTED BY STORM
SPOTTER.
0830 PM LEES SUMMIT MO 70 MPH TSTM GUST
09/07/01 JACKSON REPORTED BY STORM
SPOTTER.
0830 PM PLEASANT HILL MO 61 MPH TSTM GUST
09/07/01 CASS NWS WEATHER OFFICELocal storm report, Sep 7, 8:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 6 NE OSAWATOMIE KS .75 INCH HAIL
09/07/01 MIAMI DIME SIZED HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0815 PM KANSAS CITY KS 60 MPH TSTM GUST
09/07/01 WYANDOTTE AT PEARSON PARK.
REPORTED BY EMERGENCY
MANAGEMENT.
0825 PM KANSAS CITY MO 65 MPH TSTM GUST
09/07/01 CLAY NEAR 169 HWY AND BARRY
RD. REPORTED BY STORM
SPOTTER.
0830 PM (MKC)KS CITY DNTN ARPT MO 59 MPH TSTM GUST
09/07/01 JACKSON FROM ASOS
0840 PM INDEPENDENCE MO 70 MPH TSTM GUST
09/07/01 JACKSON SEVERAL POWER POLES
DOWN AROUND I-470, 291
HWY, 40 HWY, 70 MPH
WINDS ON EAST SIDE OF
TOWN, AND SEMI TRAILER
TRUCK BLOWN OVER AT
I-70 AND BLUE PARKWAY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Sep 7, 9:30 PM CDT, 7 minutes before
KSZ025-057-060-102>105-MOZ001-011-012-020-021-028>030-037-043-053- 080330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO 930 PM CDT FRI SEP 7 2001 ...THE TORNADO WATCH NUMBER 718 IN EFFECT UNTIL 11 PM HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN KANSAS... DONIPHAN...ATCHISON...LEAVENWORTH...WYANDOTTE...JOHNSON...MIAMI... AND LINN. IN MISSOURI... ATCHISON...HOLT...ANDREW...BUCHANAN...CLINTON...PLATTE...CLAY... RAY...JACKSON...CASS...AND BATES. PC
Local storm report, Sep 7, 9:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0821 PM RAYMORE MO 62 MPH TSTM GUST
09/07/01 CASS MEASURED. CONSIDERABLE
POWER OUTAGE IN
RAYMORE. REPORTED BY
COOPERATIVE OBSERVER.
0856 PM 1 S WOOD HGTS MO NON TSTM WINDS
09/07/01 RAY SMALL BUILDING BLOWN
AWAY AND WINDOWS IN
HOME BLOWN OUT.
REPORTED BY PUBLIC.
0900 PM WARRENSBURG MO 60 MPH TSTM GUST
09/07/01 JOHNSON NUMEROUS TREE LIMBS
DOWN ACROSS
WARRENSBURG. POWER HAD
BEEN OUT IN CHILLHOWEE
AND WAS STILL OUT IN
LEETON. REPORTED BY
EMERGENCY MANAGEMENT.
0904 PM HIGGINSVILLE MO 81 MPH TSTM GUST
09/07/01 LAFAYETTE MEASURED AT
HIGGINSVILLE WATER
PLANT. REPORTED BY
COOPERATIVE OBSERVER.
0915 PM KEARNEY MO WIND DAMAGE
09/07/01 CLAY SEVERAL LARGE TREES
DOWN, GAS STATION SIGNS
BLOWN DOWN IN TOWN.
REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:03 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 57 min |
| Sep 7, 8:03 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 57 min |
| Sep 7, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 46 min |
| Sep 7, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 73 min |
| Sep 7, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 73 min |
| Sep 7, 8:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 41 min |
| Sep 7, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 62 min |
| Sep 7, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 82 min |
| Sep 7, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 76 min |
| Sep 7, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 44 min |
| Sep 7, 9:46 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 59 min |
| Sep 7, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.